Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 72, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 11, 1998, 12:12 AM CDT for Otter Tail County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1998, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 11, 1998, 12:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 175 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:15 AM CDT | Hail 0.75 | Fergus Falls, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS1 KFAR 110512 SVRFAR MNC111-110545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1212 AM CDT THU JUN 11 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN * TAIL COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 1245 AM CDT * AT 1210 AM...RADAR INDICATED SEVERE THUNDERSTORMS FROM 25 MILES SOUTHEAST OF FARGO TO 45 MILES SOUTHEAST OF FARGO OR JUST WEST OF BARNESVILLE AND ROTHSAY. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL WAS REPORTED 3 MILES NORTH OF ROTHSAY. * THE SEVERE THUNDERSTORM WILL BE NEAR... PELICAN RAPIDS REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. GSF &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:40 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 8:40 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT WED JUN 10 1998 NO TIME FOR AFD TONIGHT WITH ONGOING SVR WX. CURRENT ZONES WILL BE UPDATED AFT WATCH EXPIRES. VOELKER
In the hours before
Local storm report, Jun 10, 11:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
1105 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM CRETE ND 1.00 INCH HAIL
06/10/98 SARGENT
0705 PM LISBON ND 0.75 INCH HAIL
06/10/98 RANSOM
0800 PM 3E GWINNER ND 1.75 INCH HAIL
06/10/98 SARGENT
0730 PM COGSWELL ND TORNADO
06/10/98 SARGENT REPORTED BY
RESIDENTS
0725 PM 15S LISBON ND 0.75 INCH HAIL
06/10/98 RANSOM
0810 PM PAGE ND 0.75 INCH HAIL
06/10/98 CASS
0800 PM 3E MCLEOD ND 1.00 INCH HAIL
06/10/98 RICHLAND
0750 PM 3S ECKELSON ND 0.75 INCH HAIL
06/10/98 BARNES
0825 PM VALLEY CITY ND 0.75 INCH HAIL
06/10/98 BARNES
0955 PM 2NW MAPLETON ND 0.75 INCH HAIL
06/10/98 CASSLocal storm report, Jun 10, 11:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
1105 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM CRETE ND 1.00 INCH HAIL
06/10/98 SARGENT
0705 PM LISBON ND 0.75 INCH HAIL
06/10/98 RANSOM
0800 PM 3E GWINNER ND 1.75 INCH HAIL
06/10/98 SARGENT
0730 PM COGSWELL ND TORNADO
06/10/98 SARGENT REPORTED BY
RESIDENTS
0725 PM 15S LISBON ND 0.75 INCH HAIL
06/10/98 RANSOM
0810 PM PAGE ND 0.75 INCH HAIL
06/10/98 CASS
0800 PM 3E MCLEOD ND 1.00 INCH HAIL
06/10/98 RICHLAND
0750 PM 3S ECKELSON ND 0.75 INCH HAIL
06/10/98 BARNES
0825 PM VALLEY CITY ND 0.75 INCH HAIL
06/10/98 BARNES
0955 PM 2NW MAPLETON ND 0.75 INCH HAIL
06/10/98 CASSNearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.